Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the cause for stye on lower eye lid and how to prevent from reoccurring?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
2 weeks ago I had a stye develop on the bottom lid of my right eye. I had tetrocyclin ointment to put on it after about 5 days whe I saw my doctor. However it sitll has a visible head and when touched it seems like a boild still exists. Are stye known to return after being treated? and What is it that causes this problem? Whaat can be done to prevent it from reoccurring?
Posted Fri, 27 Dec 2013 in Vision and Eye Disorders
Answered by Dr. Raju A.T 7 hours later
Brief Answer: Yes, they can recurr Detailed Answer: Hi, Thanks for your query. Yes, Stye once treated can recur. This happens due to failure of the antibiotic to remove all of the bacterial agents. Hence, applying a better antibiotic like Mupirocin or Neosporin is advised. Once the offending bacterial agent is removed then the recurrence is rarely expected. regards,
Above answer was peer-reviewed by
Follow-up: What is the cause for stye on lower eye lid and how to prevent from reoccurring? 2 hours later
Thank you for your response. I have another question - the 2 products you referred to, can they be purchased over-the-counter or do I need a prescription for either one? Thanks again for your help. Regards, XXXXXXX XXXXXXX
Answered by Dr. Raju A.T 19 hours later
Brief Answer: Over the counter Detailed Answer: Hi, You can purchase either of them over the counter. Brand names would be MUPIMET and NEOSPORIN. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor